Advertisement

Decision Procedures for Queues with Integer Constraints

  • Ting Zhang
  • Henny B. Sipma
  • Zohar Manna
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 3821)

Abstract

Queues are a widely used data structure in programming languages. They also provide an important synchronization mechanism in modeling distributed protocols. In this paper we extend the theory of queues with a length function that maps a queue to its size, resulting in a combined theory of queues and Presburger arithmetic. This extension provides a natural but tight coupling between the two theories, and hence the general Nelson-Oppen combination method for decision procedures is not applicable. We present a decision procedure for the quantifier-free theory and a quantifier elimination procedure for the first-order theory that can remove a block of existential quantifiers in one step.

Keywords

Decision Procedure Integer Variable Length Function Elimination Procedure Satisfying Assignment 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Benedikt, M., Libkin, L., Schwentick, T., Segoufin, L.: A modeltheoretic approach to regular string relations. In: Proceedings of 16th IEEE Symposium on Logic in Computer Science (LICS 2001), pp. 431–440. IEEE Computer Society Press, Los Alamitos (2001)CrossRefGoogle Scholar
  2. 2.
    Bjørner, N.S.: Integrating Decision Procedures for Temporal Verification. Ph.D thesis, Computer Science Department, Stanford University (November 1998)Google Scholar
  3. 3.
    Cooper, D.C.: Theorem proving in arithmetic without multiplication. In: Machine Intelligence, vol. 7, pp. 91–99. American Elsevier, Amsterdam (1972)Google Scholar
  4. 4.
    Enderton, H.B.: A Mathematical Introduction to Logic. Academic Press, London (2001)MATHGoogle Scholar
  5. 5.
    Hodges, W.: Model Theory. Cambridge University Press, Cambridge (1993)MATHCrossRefGoogle Scholar
  6. 6.
    Klaedtke, F., Rueß, H.: Monadic second-order logics with cardinalities. In: Baeten, J.C.M., Lenstra, J.K., Parrow, J., Woeginger, G.J. (eds.) ICALP 2003. LNCS, vol. 2719, Springer, Heidelberg (2003)CrossRefGoogle Scholar
  7. 7.
    Lothaire, M.: Combinatorics on Words. Addison-Wesley, Reading (1983)MATHGoogle Scholar
  8. 8.
    Nelson, G., Oppen, D.C.: Simplification by cooperating decision procedures. ACM Transaction on Programming Languages and Systems 1(2), 245–257 (1979)MATHCrossRefGoogle Scholar
  9. 9.
    Reddy, C.R., Loveland, D.W.: Presburger arithmetic with bounded quantifier alternation. In: Proceedings of the 10th Annual Symposium on Theory of Computing (STOC 1978), pp. 320–325. ACM Press, New York (1978)CrossRefGoogle Scholar
  10. 10.
    Rybina, T., Voronkov, A.: A decision procedure for term algebras with queues. In: Proceedings of 15th IEEE Symposium on Logic in Computer Science (LICS 2000), pp. 279–290. IEEE Computer Society Press, Los Alamitos (2000)Google Scholar
  11. 11.
    Rybina, T., Voronkov, A.: Upper bounds for a theory of queues. In: Baeten, J.C.M., Lenstra, J.K., Parrow, J., Woeginger, G.J. (eds.) ICALP 2003. LNCS, vol. 2719, pp. 714–724. Springer, Heidelberg (2003)CrossRefGoogle Scholar
  12. 12.
    Thomas, W.: Infinite trees and automaton-definable relations over ω-words. Theoretical Computer Science 103, 143–159 (1992)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Zhang, T., Sipma, H.B., Manna, Z.: Decision procedures for recursive data structures with integer constraints. In: Basin, D., Rusinowitch, M. (eds.) IJCAR 2004. LNCS (LNAI), vol. 3097, pp. 152–167. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  14. 14.
    Zhang, T., Sipma, H.B., Manna, Z.: Term algebras with length function and bounded quantifier alternation. In: Slind, K., Bunker, A., Gopalakrishnan, G.C. (eds.) TPHOLs 2004. LNCS, vol. 3223, pp. 321–336. Springer, Heidelberg (2004)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  • Ting Zhang
    • 1
  • Henny B. Sipma
    • 1
  • Zohar Manna
    • 1
  1. 1.Computer Science DepartmentStanford University 

Personalised recommendations